Alert archive / Kentucky / Wind Advisories in 2020

Wind Advisory 3, NWS Louisville, KY

March 29, 202016 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Mar 29, 2020, 10:58 AM EDT for 16 counties in Kentucky. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2020, 10:58 AM EDT (14:58 UTC)
Expired
Mar 29, 2020, 6:00 PM EDT
In force
7 hr
Issued by
NWS Louisville, KY

Counties Anderson County, KY, Bourbon County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Madison County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 107 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS73 KLMK 291458
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1058 AM EDT Sun Mar 29 2020

...Wind Advisory In Effect Until 6 PM EDT Today...

.Strong gusty winds blowing from the southwest will continue today
in the wake of last night's cold front. Steep low level lapse
rates will help transfer stronger winds aloft to the ground. Peak
gusts to around 45 mph are likely through late afternoon. 

KYZ030-031-033>043-048-049-057-292200-
/O.NEW.KLMK.WI.Y.0003.200329T1458Z-200329T2200Z/
Jefferson-Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-
Anderson-Woodford-Fayette-Bourbon-Nicholas-Jessamine-Clark-
Madison-
Including the cities of Louisville, La Grange, New Castle, 
Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Nicholasville, Winchester, and Richmond
1058 AM EDT Sun Mar 29 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect until 6 PM EDT this evening. 

* TIMING...Strongest winds expected late morning through mid
  afternoon. Winds will gradually subside this evening. 

* WINDS...Gusts of 40-45 mph are likely. 

* IMPACTS...A few power outages possible. Driving may be difficult
  for high profile vehicles, particularly on north to south
  oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

EBW
2 follow-up statements
557 
WWUS73 KLMK 291913
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
313 PM EDT Sun Mar 29 2020

...Wind Advisory In Effect Until 6 PM EDT Today...

.Strong gusty winds blowing from the southwest will continue
today in the wake of last night's cold front. Steep low level
lapse rates will help transfer stronger winds aloft to the
ground. Peak gusts to around 45 mph are likely through late
afternoon.

KYZ030-031-033>043-048-049-057-292200-
/O.CON.KLMK.WI.Y.0003.000000T0000Z-200329T2200Z/
Jefferson-Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-
Anderson-Woodford-Fayette-Bourbon-Nicholas-Jessamine-Clark-
Madison-
Including the cities of Louisville, La Grange, New Castle, 
Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Nicholasville, Winchester, and Richmond
313 PM EDT Sun Mar 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* TIMING...Through early this evening.  

* WINDS...Gusts of 40-45 mph likely.

* IMPACTS...A few power outages possible. Driving may be 
  difficult for high profile vehicles, particularly on north to 
  south oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

EBW
924 
WWUS73 KLMK 292159
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
559 PM EDT Sun Mar 29 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

KYZ030-031-033>043-048-049-057-292300-
/O.EXP.KLMK.WI.Y.0003.000000T0000Z-200329T2200Z/
Jefferson-Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-
Anderson-Woodford-Fayette-Bourbon-Nicholas-Jessamine-Clark-
Madison-
Including the cities of Louisville, La Grange, New Castle, 
Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Nicholasville, Winchester, and Richmond
559 PM EDT Sun Mar 29 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Breezy conditions...winds gusting in the 25 to 35 mph range...will
continue for the next few hours. However, the threat for winds at
or above 40 mph has diminished.

$$

RJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:22 AM EDT, 36 minutes earlier.

Area forecast discussion, Mar 29, 10:22 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1022 AM EDT Sun Mar 29 2020

.Forecast Update...
Issued at 1022 AM EDT Sun Mar 29 2020

Expanded the SPS for wind gusts over roughly the northern 2/3 of the
forecast area. Frequent gusts to 35-40 mph are likely through mid-
afternoon, and isolated peak gusts may briefly reach 40-45 mph.

The rest of the day will feature plenty of sunshine. An area of
stratus around 5 kft will take a few hours to spread northeast over
the southern IN counties and KY counties along the Ohio River. So
those areas can expect partly to mostly cloudy skies through early
afternoon.

&&

.Short Term...(Today and tonight)
Issued at 315 AM EDT Sun Mar 29 2020

Behind the cold front, skies are clearing as surface high pressure
moves into the region from the southwest. The winds are going to be
the focus in the short term. The cold front, that just passed
through the area, is part of a strong stacked low pressure system
centered over Wisconsin. Between this low and surface high pressure
the pressure gradient tightens and winds respond. The southwest
winds will likely reach 25 mph in the northern half of central
Kentucky and southern Indiana. Gusts could reach 40 mph in the
Bluegrass Region. That could put the affected areas just inside Wind
Advisory criteria. These peak winds will likely only last a few
hours max. Currently going with a Special Weather Statement that may
later turn into an advisory. The southerly winds and clear skies
will help to push temperatures into the mid 60s in southern Indiana
to near 70 in the Lake Cumberland area.

Tonight, winds will continue to slow as the low pressure system
drifts farther northeast and the high advances east into the
Mississippi Valley. With a few cirrus overhead, lows Monday morning
are expected to drop into the 40s.

.Long Term...(Monday through Saturday)
Issued at 356 AM EDT Sun Mar 29 2020

A weak ridge of surface high pressure behind the departing storm
system...and ahead of the next one...will give us a dry and pleasant
day on Monday with partly cloudy skies and highs in the 60s.

Monday night through Tuesday evening surface low pressure will cross
the Deep South beneath an upper trough digging slightly from the
Plains into the Southeast. This system will bring showers to the
region, with the most widespread rains occurring south of the Ohio
River. Amounts may approach half to three-quarters of an inch in
southern Kentucky, with lesser amounts to the north. Any severe
threat will be relegated to the Gulf Coast, south of the low.

The rest of the week will be quiet with high pressure reaching from
Canada into the eastern United States. Temperatures will hover near
normal values. The coolest mornings will likely come on Wednesday
and Thursday when readings slip into the middle and upper 30s.

A long north-south cold front will approach us from the west towards
the end of this forecast period, with shower chances out ahead of
it.

&&

.Aviation...(12Z TAF Issuance)
Issued at 633 AM EDT Sun Mar 29 2020

As high pressure tries to build into the region, skies will quickly
become clear. VFR conditions are expected through the forecast
period, but the system that brought storms overnight will maintain
strong pressure gradients across the area. This will drive gusty
winds today. Winds will remain from the southwest and are expected
to gust up to 25-35 knots depending on location.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...EBW
Short Term...KDW
Long Term...13
Aviation...KDW
Hazardous weather outlook, Mar 29, 3:52 AM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
352 AM EDT Sun Mar 29 2020

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300800-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
352 AM EDT Sun Mar 29 2020 /252 AM CDT Sun Mar 29 2020/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Today, winds from the southwest are expected to gust to 30 to 40 mph
in the wake of the cold front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KDW

In the hours before

Special weather statement, Mar 29, 8:52 AM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
852 AM EDT Sun Mar 29 2020

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-291900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-
Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Taylor-Casey-Lincoln-
Including the cities of Paoli, Salem, Scottsburg, Madison,
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville,
Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown,
Shepherdsville, Louisville, La Grange, Bedford, Milton,
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris,
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville,
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond,
Campbellsville, Liberty, and Stanford
852 AM EDT Sun Mar 29 2020 /752 AM CDT Sun Mar 29 2020/

...Gusty Winds Today...

Expect windy conditions throughout the day in the wake of last
night's cold front. Frequent gusts of 30-35 mph are expected, and
peak gusts around 40 mph are possible. These winds blowing from
the southwest may result in challenging travel for high profile
vehicles. Loose, lightweight outdoor items may be blown over.

EBW
Local storm report, Mar 29, 9:26 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     3 SSW HODGENVILLE       37.53N 85.75W
03/28/2020                   LARUE              KY   PUBLIC

            WIND GUST FROM THE NORTHWEST BLEW TRAMPOLINE
            ABOUT 75 FEET INTO A TRUCK AND BARN.

&&

EBW
Local storm report, Mar 29, 9:50 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 AM EDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND DMG     2 WNW SHEPHERDSVILLE    38.00N 85.74W
03/28/2020                   BULLITT            KY   911 CALL CENTER

            TREE LIMBS/SMALL DEBRIS BLOCKING HWY 44 W.

&&

EBW
Local storm report, Mar 29, 10:02 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 AM EDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     1 SSW SKYLIGHT          38.42N 85.54W
03/28/2020                   OLDHAM             KY   EMERGENCY MNGR

            PART OF A TREE DOWN BLOCKING HWY 42.

&&

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 9:54 PM EDTSevere Thunderstorm WarningLMKHancock, Meade36 min
Mar 28, 10:01 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson29 min
Mar 28, 10:02 PM EDTTornado WarningLMKMeade28 min
Mar 28, 10:05 PM EDTSevere Thunderstorm WarningLMKHancock25 min
Mar 28, 10:17 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade28 min
Mar 28, 10:28 PM EDTSevere Thunderstorm WarningLMKMeade32 min
Mar 28, 10:35 PM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hardin, Hart, Larue25 min
Mar 28, 10:40 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade35 min
Mar 28, 10:59 PM EDTSpecial Weather StatementLMKHenry, Oldham, Trimble31 min
Mar 28, 11:02 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby28 min
Mar 28, 11:02 PM EDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Marion, Nelson43 min
Mar 28, 11:22 PM EDTSevere Thunderstorm WarningLMKEdmonson, Logan, Simpson, Warren28 min
Mar 28, 11:23 PM EDTSpecial Weather StatementLMKSpencer37 min
Mar 28, 11:29 PM EDTSpecial Weather StatementLMKShelby31 min
Mar 28, 11:34 PM EDTSpecial Weather StatementLMKHenry26 min
Mar 28, 11:40 PM EDTFlash Flood WarningLMKButler, Edmonson, Grayson95 min
Mar 28, 11:50 PM EDTSpecial Weather StatementLMKHenry, Shelby25 min
Mar 28, 11:54 PM EDTSevere Thunderstorm WarningLMKLogan, Simpson51 min
Mar 28, 11:56 PM EDTSpecial Weather StatementLMKAnderson, Mercer, Scott, Washington, Woodford49 min
Mar 29, 12:05 AM EDTSpecial Weather StatementLMKLarue25 min
Mar 29, 12:14 AM EDTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren46 min
Mar 29, 12:28 AM EDTSpecial Weather StatementLMKBourbon, Fayette, Jessamine, Nicholas47 min
Mar 29, 12:35 AM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart40 min
Mar 29, 12:48 AM EDTFlash Flood WarningLMKEdmonson, Hart, Larue, Warren58 min
Mar 29, 12:54 AM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Marion, Mercer, Washington20 min
Mar 29, 1:06 AM EDTSpecial Weather StatementLMKClark24 min
Mar 29, 1:09 AM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Jessamine, Larue, Marion, Mercer and 4 more2 hr
Mar 29, 1:12 AM EDTSpecial Weather StatementLMKNicholas18 min
Mar 29, 1:35 AM EDTSpecial Weather StatementLMKMonroe40 min
Mar 29, 2:17 AM EDTSpecial Weather StatementLMKClinton, Cumberland, Russell43 min

Nearby

Wind Advisories in Kentucky, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.